Alert archive / California / Wind Advisories in 2008

Wind Advisory 22, NWS San Francisco Bay Area, CA

November 1, 20085 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Nov 1, 2008, 7:45 AM PDT for 5 counties in California. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2008, 7:45 AM PDT (14:45 UTC)
Expired
Nov 1, 2008, 11:00 PM PDT
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 68 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 2.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2008-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2008-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 011445
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
745 AM PDT SAT NOV 1 2008

STRONG SOUTHERLY WINDS EXPECTED TO CONTINUE TODAY ESPECIALLY OVER
HIGHER ELEVATION LOCATIONS AND ALONG THE COASTAL NORTH BAY

CAZ505-507-511-512-012245-
/O.NEW.KMTR.WI.Y.0022.081101T1445Z-081102T0600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
745 AM PDT SAT NOV 1 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THE COASTAL NORTH BAY...THE NORTH BAY MOUNTAINS...EAST
BAY HILLS AND DIABLO RANGE...PLUS THE SANTA CRUZ MOUNTAINS.

AN APPROACHING STRONG PACIFIC STORM SYSTEM WILL COMBINE WITH
WITH STRONG WINDS ABOVE THE SURFACE TO CREATE VERY BREEZY CONDITIONS
INTO THE EVENING OVER THE COASTAL NORTH BAY AND HIGHER ELEVATION
SPOTS IN OUR AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH AND/OR GUSTS OF
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

BELL
1 follow-up statement
000 
WWUS76 KMTR 012134
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
234 PM PDT SAT NOV 1 2008

DEFAULT OVERVIEW SECTION
CAZ505-507-511-512-020600-
/O.CON.KMTR.WI.Y.0022.000000T0000Z-081102T0600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
234 PM PDT SAT NOV 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE COASTAL NORTH BAY...NORTH BAY MOUNTAINS...EAST BAY HILLS AND
DIABLO RANGE PLUS THE SANTA CRUZ MOUNTAINS.

A POWERFUL PACIFIC STORM SYSTEM WILL COMBINE WITH WITH STRONG WINDS 
ABOVE THE SURFACE TO CONTINUE TO CREATE VERY BREEZY CONDITIONS
INTO THE EVENING HOURS OVER THE COASTAL NORTH BAY AND HIGHER
ELEVATION SPOTS IN OUR AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH AND/OR GUSTS OF
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$


BELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 5:17 AM PDT, 2 hours 28 minutes earlier.

Area forecast discussion, Nov 1, 5:17 AM PDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
517 AM PDT SAT NOV 1 2008

.DISCUSSION...AS OF 4:20 AM PDT SATURDAY...RADAR AND SFC OBS SHOW
AREAS OF PRECIP FROM ABOUT THE HEART OF THE SFO BAY AREA NORTHWARD
WITH JUST A FEW SCATTERED SHOWERS TO THE SOUTH. RADAR ALSO SHOWS THE
LEADING BAND OF PRECIP HAS ORGANIZED INTO A BAND OF MODERATE TO
LOCALLY HEAVY SHOWERS NOW EXTENDING SW TO NE FROM OFFSHORE OF HALF
MOON BAY THROUGH NORTHERN SAN MATEO COUNTY AND THROUGH SOUTHERN SF
BAY AND NEWARD THROUGH CENTRAL CONTRA COSTA COUNTY. LATEST RADAR
REFLECTIVITIES SHOW THE OFFSHORE PORTION OF THIS BAND...ABOUT 65
MILES WEST OF MONTEREY BAY...IS NOW ENHANCING. RAINFALL IS EXPECTED
TO INCREASE AND SPREAD SOUTHWARD DURING THE DAY AS A ROBUST PACIFIC
FRONTAL SYSTEM MOVES ONSHORE. A WARM AIR MASS AHEAD OF THIS SYSTEM
HAS RESULTED IN UNUSUALLY MILD TEMPERATURES FOR THE FIRST MORNING OF
NOVEMBER...WITH 4 AM TEMPS AROUND SF BAY GENERALLY IN THE LOWER TO
MID 60S. PRECIP WATER VALUES ARE REMARKABLY HIGH...WITH LATEST GPS
IPW FROM PIGEON PT AT ALMOST 1.4 INCHES.

THE PRECIP THATS PRESENTLY OCCURRING IS ACTUALLY ASSOCIATED WITH
THE REMNANT OF THE WEAK SYSTEM THAT PRODUCED THE LIGHT RAIN WE HAD
THURS NIGHT AND FRIDAY MORNING. ITS ASSOCIATED WEAK FRONTAL ZONE AND
BAND OF LOWER TROPOSPHERIC MOISTURE STALLED OVER OUR DISTRICT...AND
IS NOW ENHANCING AS THIS SECOND AND STRONGER SYSTEM CATCHES UP TO IT.
BOTH THE EXACT TIMING AND LOCATION OF THE HEAVIEST RAIN WILL
ULTIMATELY DEPEND ON THE DETAILS OF THE RATHER COMPLEX INTERACTION
BETWEEN THESE TWO SYSTEMS...AND SOLUTIONS FOR THIS VARY A BIT BETWEEN
THE DIFFERENT FORECAST MODELS AND SUCCESSIVE RUNS OF THE INDIVIDUAL
MODELS THEMSELVES. AM GOING WITH A CONSENSUS SOLUTION TAKING LATEST
SATELLITE AND RADAR DATA INTO ACCOUNT. THIS SUGGESTS AREAS OF RAIN
SPREADING SLOWLY SOUTHWARD DURING THE MORNING TO AROUND MONTEREY
BAY AND SOUTHERN SANTA CLARA COUNTY. AND THEN BY THE LATTER PART OF
THE MORNING...THE PRIMARY FRONTAL BAND OF LOCALLY HEAVY PRECIP WITH
THE APPROACHING OFFSHORE SYSTEM SHOULD BE MOVING IN TO SONOMA
COUNTY.

THIS WILL THEN MOVE SOUTHWARD DURING THE AFTERNOON...AND LIKELY BE
ACCOMPANIED BY A COUPLE OF HOURS OF PRETTY HEAVY RAIN AS IT PASSES
THROUGH. BY THE LATTER PART OF THE AFTERNOON...IT APPEARS THIS
FRONTAL PRECIP BAND WILL BE MOVING THROUGH THE SANTA CRUZ MTNS...
AND THEN DOWN INTO BIG SUR DURING THE EVENING. WILL NEED TO
CAREFULLY MONITOR POTENTIAL RAINFALL RATES FOR BURN AREAS IN BOTH
SANTA CRUZ AND MONTEREY COUNTIES AS THE DAY PROGRESSES.

HAVE ALSO NOTED REMARKABLY HIGH ETA AND GFS MOS THUNDERSTORM PROBS
ACROSS THE DISTRICT THIS AFTERNOON AND EVENING. 00Z GFS MOS GUIDANCE
FOR KSFO GIVES A TSTM PROB OF 40 PCNT FOR THE 12-HR PERIOD ENDING
06Z SUNDAY...AND ETA MOS 43 PCNT. THIS IS ABOUT AS HIGH AS CAN
RECALL HAVING EVER SEEN FOR OUR CWA. AS A RESULT...HAVE UPPED
MENTION OF THUNDERSTORM POSSIBILITIES FOR THIS EVENING TO CHANCE...
RATHER THAN OUR USUAL SLIGHT CHANCE. ADDITIONALLY...ALTHOUGH STILL
VERY LOW...MOS PROBS OF SVR TSTMS ARE NOW NON-ZERO...6 PCNT IN LATEST
06Z GFS MOS GUIDANCE FOR KSFO. GIVEN THAT THERE IS A POSSIBILITY
THAT APPRECIABLE CAPE COULD OCCUR IN CONJUNCTION WITH SIGNIFICANT
LOW-LEVEL SHEAR...WILL NEED TO CAREFULLY MONITOR RADAR IF AND WHEN
ANY THUNDERSTORMS DEVELOP. OBS AND MODEL OUTPUT THUS FAR CONTINUE TO
INDICATE WINDS WILL REMAIN BELOW ADVISORY LEVELS...BUT THIS TOO WILL
NEED TO BE MONITORED AS THE PRIMARY FRONTAL BAND APPROACHES...AND
ESPECIALLY IF SIGNIFICANT CONVECTION DEVELOPS IF IT APPEARS IT COULD
RESULT IN LOCAL ROBUST DOWNWARD TRANSPORT OF HIGHER MOMENTUM AIR FROM
ALOFT.

RAIN IS EXPECTED TO TAPER OFF FROM THE NORTH OVERNIGHT TONIGHT...
THOUGH WITH A DECENT CHANCE OF SOME RESIDUAL SCATTERED SHOWERS ACROSS
THE DISTRICT ON SUNDAY. SUNDAY NIGHT LOOKS DRY...BUT BOTH THE LATEST
GFS AND ECMWF MOVE IN ANOTHER DISTURBANCE ON MONDAY WITH ANOTHER
ROUND OF RAIN SPREADING SOUTHWARD ACROSS THE DISTRICT. THE GFS IS
FASTER...WITH RAIN SPREADING INTO SONOMA COUNTY MONDAY MORNING AND
SOUTHWARD THROUGH MONTEREY BAY BY AFTERNOON...WHILE THE ECWMF KEEPS
PRECIP CONFINED TO ABOUT THE CENTRAL SF BAY AREA NORTHWARD UNTIL
EVENING. HAVE FOUND THAT THE GFS HAS A BIAS TOWARDS BEING A BIT FAST
WITH SOUTHWARD PRECIP SPREAD IN SITUATIONS LIKE THIS...SO PREFER THE
SLOWER ECMWF TIMING. RAINFALL WITH THIS MONDAY THROUGH MONDAY NIGHT
SYSTEM LOOKS TO BE SIGNIFICANTLY LESS THAN WITH TODAYS STORM...AND
PRESENT INDICATIONS ARE THAT THERE WONT BE ANY ASSOCIATED HYDRO
ISSUES.

IN THE EXTENDED...UPPER LEVEL RIDGE DEVELOPMENT IS PROJECTED...WITH
THE MOIST FLOW ALOFT SHIFTING NORTHWARD AND MOSTLY OUT OF OUR
DISTRICT. MODELS DO SUGGEST SOME CONTINUING RAIN CHANCES IN OUR
NORTHERN ZONES AS SYSTEMS BRUSH THROUGH TO THE NORTH...WITH DRY
CONDITIONS PREVAILING ELSEWHERE. SHOULD NOTE HOWEVER THAT THE VERY
LONG RANGE PROJECTIONS OF BOTH THE GFS AND ECMWF...BEGINNING AROUND
NEXT WEEKEND...SHOW SIGNIFICANT UPPER LEVEL TROUGH REDEVELOPMENT
ALONG THE WEST COAST AND A RETURN TO WET WEATHER FOR US. MODEL
RELIABILITY THIS FAR OUT...EVEN FOR THE ECMWF...IS PRETTY LIMITED...
BUT IN THIS CASE MAY MERIT MORE ATTENTION THAN USUAL GIVEN THAT IT
APPEARS AT LEAST BROADLY CONSISTENT WITH TIMING FROM LATEST MJO
PROPAGATION INTO THE WESTERN TROPICAL PACIFIC.

&&

.AVIATION...AS OF 5:05 AM PDT SATURDAY...THE LATEST IR SATELLITE
IMAGE IS SHOWING A COLD FRONT APPROACHING THE SAN FRANCISCO BAY AREA.
KMUX IS INDICATING A LINE OF SHOWERS ENTERING THE SAN FRANCISCO BAY
AND MOVING NORTHEAST TOWARDS SACRAMENTO. EXPECT SHOWERS THROUGHOUT
THE DAY TODAY WITH STRONGER THUNDERSTORMS THIS AFTERNOON. WINDS WILL
BE OUT OF THE SOUTHEAST AT 10 TO 15 KNOTS...STRONGER VARIABLE WINDS
CAN BE EXPECTED IN THE VICINITY OF THUNDERSTORMS.

...MONTEREY BAY AREA... A COLD FRONT IS APPROACHING THE AREA THIS
MORNING AND SATELLITE AND RADAR IMAGES ARE BOTH SHOWING SHOWERS
NORTH AND WEST OF THE MONTEREY BAY AREA. SHOWERS WILL BEGIN WITHIN
THE NEXT 2 TO 3 HOURS AND ARE EXPECTED TO CONTINUE THROUGHOUT THE
DAY. STRONGER THUNDERSTORMS ARE EXPECTED THIS EVENING. WINDS WILL BE
OUT OF THE SOUTHEAST AT 5 TO 10 KNOTS...STRONGER VARIABLE WINDS CAN
BE EXPECTED IN THE VICINITY OF THUNDERSTORMS.

&&

.MARINE...AS OF 5:20 AM PDT SATURDAY...A COLD FRONT IS APPROACHING
THE COASTAL WATERS THIS MORNING RESULTING IN MODERATE TO STRONG
SOUTHERLY WINDS ALONG WITH SHOWERS AND THUNDERSTORMS. GALE FORCE
WINDS ARE EXPECTED IN THE NORTHERN OUTER WATERS TODAY AS THE COLD
FRONT CONTINUES INTO THE COASTAL WATERS. WINDS ARE EXPECTED TO
SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT MOVES OVER LAND. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS ALONG WITH INCREASED WINDS IS EXPECTED FOR THE
BEGINNING OF THE WORK WEEK.

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GLW...PT ARENA TO PIGEON PT 20-60 NM.
            SCA...ALL OTHER COASTAL WATERS AND SFO BAY.

&&

PUBLIC FORECAST: BLIER
AVIATION/MARINE: LARRY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Nov 1, 4:30 AM PDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
430 AM PDT SAT NOV 1 2008

CAZ507-511-512-517-021130-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
430 AM PDT SAT NOV 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

A MUCH STRONGER COLD FRONT WILL AFFECT THE REGION WITH 1-3 INCHES
OF RAIN POSSIBLE IN THE WETTER LOCATIONS AS WELL AS A CHANCE OF
THUNDERSTORMS. LOCALLY STRONG WINDS AND HEAVY RAIN ARE POSSIBLE
LATE SATURDAY AFTERNOON AND EARLY EVENING. THE RECENTLY BURNED
AREAS OF MONTEREY AND SANTA CRUZ COUNTIES WILL NEED TO BE
MONITORED CLOSELY AS HEAVY RAINFALL APPEARS IMMINENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF LIGHT RAIN SHOWERS ARE EXPECTED SUNDAY THROUGH
THURSDAY PRIMARILY FOR THE NORTH BAY AREAS...OTHERWISE PARTLY
CLOUDY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-505-506-508>510-513-516-518-528>530-021130-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
430 AM PDT SAT NOV 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

A MUCH STRONGER COLD FRONT WILL AFFECT THE REGION WITH 1-3 INCHES
OF RAIN POSSIBLE IN THE WETTER LOCATIONS AS WELL AS A CHANCE OF
THUNDERSTORMS. LOCALLY STRONG WINDS AND HEAVY RAIN ARE POSSIBLE
LATE SATURDAY AFTERNOON AND EARLY EVENING. THE RECENTLY BURNED
AREAS OF MONTEREY AND SANTA CRUZ COUNTIES WILL NEED TO BE
MONITORED CLOSELY AS HEAVY RAINFALL APPEARS IMMINENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF LIGHT RAIN SHOWERS ARE EXPECTED SUNDAY THROUGH
THURSDAY PRIMARILY FOR THE NORTH BAY AREAS...OTHERWISE PARTLY
CLOUDY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

GUDGEL

In the hours before

Special weather statement, Nov 1, 5:55 AM PDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
555 AM PDT SAT NOV 1 2008

CAZ006-505>513-516>518-528>530-011500-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
555 AM PDT SAT NOV 1 2008

...SIGNIFICANT RAIN EVENT UNDERWAY FOR NORTHERN AND CENTRAL
CALIFORNIA...

LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST IS PUSHING RAIN
BANDS ONTO THE NORTHERN CALIFORNIA COAST BY DAWN SATURDAY WITH A
VIGOROUS COLD FRONT EXPECTED TO PASS THE SAN FRANCISCO BAY AREA
EARLY SATURDAY AFTERNOON. THE ATMOSPHERE TURNS UNSTABLE WITH THE
COLD-FRONTAL PASSAGE AND A CHANCE OF THUNDERSTORMS WILL DEVELOP AT
THAT TIME AND CONTINUE INTO THE EVENING HOURS. LOCALLY HEAVY
RAINFALL IS EXPECTED WITH THE FRONTAL PASSAGE ACROSS THE AREA
BEGINNING IN THE MORNING IN THE NORTH BAY AND EXTENDING THROUGH
THE AFTERNOON FOR THE REMAINDER OF THE CENTRAL COAST. LOCALLY
GUSTY WINDS AND HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS. HEAVY
RAIN MAY CAUSE PONDING ON ROADWAYS...CREATING HAZARDOUS DRIVING
CONDITIONS.

CONCERN REMAINS HIGH FOR THE THREAT OF MUDSLIDES DUE TO HEAVY
RAIN EXPECTED ON THE SANTA CRUZ MOUNTAINS AND MONTEREY COUNTY BURN
AREAS. BY MIDNIGHT TONIGHT SHOWERS ARE EXPECTED AND THEN PERSIST
INTO SUNDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER
FAVORITE NEWS SOURCES FOR UPDATED INFORMATION REGARDING THIS
EVENT.

AS OF 4:00 AM SATURDAY MORNING...LARGER 24 HOUR RAINFALL AMOUNTS
IN THE NORTH BAY MOUNTAINS HAVE BEEN 2.40 INCHES AT VENADO AND
1.36 INCHES AT HAWKEYE. IN THE COASTAL NORTH BAY OLEMA REPORTED
0.76 INCHES. IN THE NORTH BAY INTERIOR RAINFALL AMOUNTS ARE NEAR
ONE-THIRD OF AN INCH. AROUND SAN FRANCISCO BAY AND PENINSULA COAST
LARGER AMOUNTS ARE NEAR ONE-QUARTER OF AN INCH. IN THE SANTA CRUZ
MOUNTAINS BEN LOMOND HAS HAD OVER ONE INCH WITH THE LOS GATOS AREA
RECEIVING ABOUT ONE-HALF AN INCH OF RAIN.

GUDGEL

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:59 AM PDTGale WarningMTR12 hr
Nov 1, 2:59 AM PDTSmall Craft Advisory for Rough BarMTR22 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.